Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 30, 2009, 2:39 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 2:39 PM MDT (20:39 UTC)
- Expired
- Sep 30, 2009, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 302039 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 239 PM MDT WED SEP 30 2009 UTZ001-002-012>014-016-020-010500- /O.CON.KSLC.FZ.W.0002.091001T0600Z-091001T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- SOUTH CENTRAL UTAH- 239 PM MDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. THIS FREEZE WARNING IS FOR THE CACHE VALLEY...THE NORTHERN WASATCH FRONT...THE SANPETE AND SEVIER VALLEYS...SOUTHWEST UTAH INCLUDING CEDAR CITY...SOUTH CENTRAL UTAH...CASTLE COUNTRY...AND THE SAN RAFAEL SWELL. A COLD FRONT MOVED ACROSS THE STATE WEDNESDAY MORNING. MUCH COLDER AIR WILL CONTINUE TO MOVE IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO PLUMMET. AS A RESULT...WIDESPREAD LOW TEMPERATURES BELOW FREEZING ARE EXPECTED THURSDAY MORNING. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ005-010200- /O.NEW.KSLC.WI.Y.0020.090930T2039Z-091001T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 239 PM MDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. GUSTY NORTHWEST WINDS WILL CONTINUE TO IMPACT THE GREAT SALT LAKE DESERT AND MOUNTAINS THIS AFTERNOON AND EVENING. WINDS WILL BE SUSTAINED NEAR 35 MPH WITH GUSTS UP TO 55 MPH. THIS WILL IMPACT TRAVEL ON INTERSTATE 80 FROM WENDOVER TO THE TOOELE VALLEY...AS WELL AS HIGHWAY 30 IN BOX ELDER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 010151 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 751 PM MDT WED SEP 30 2009 UTZ005-010300- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-091001T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 751 PM MDT WED SEP 30 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGHOUT THE EVENING. $$ UTZ001-002-012>014-016-020-011200- /O.CON.KSLC.FZ.W.0002.091001T0600Z-091001T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- SOUTH CENTRAL UTAH- 751 PM MDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. THIS FREEZE WARNING IS FOR THE CACHE VALLEY...THE NORTHERN WASATCH FRONT...THE SANPETE AND SEVIER VALLEYS...SOUTHWEST UTAH INCLUDING CEDAR CITY...SOUTH CENTRAL UTAH...CASTLE COUNTRY...AND THE SAN RAFAEL SWELL. A COLD FRONT MOVED ACROSS THE STATE WEDNESDAY MORNING. MUCH COLDER AIR WILL CONTINUE TO MOVE IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO PLUMMET. AS A RESULT...WIDESPREAD LOW TEMPERATURES BELOW FREEZING ARE EXPECTED THURSDAY MORNING. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 30, 10:53 AM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 30, 10:53 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1053 AM MDT WED SEP 30 2009
.SYNOPSIS...A STRONG COLD PACIFIC STORM WILL CROSS UTAH THROUGH
THURSDAY MORNING. WEAK HIGH PRESSURE WILL BUILD BACK IN LATER THURSDAY
THROUGH FRIDAY. ANOTHER COLD SYSTEM WILL AFFECT THE AREA THIS
WEEKEND.
&&
.DISCUSSION...AN UNSEASONABLY COLD PACIFIC TROUGH CONTINUES TO
SLIDE ACROSS UTAH THIS MORNING...WITH THE ASSOCIATED SURFACE COLD
FRONT ROUGHLY ALONG AN KSGU-KRKS LINE AS OF 16Z. THE BEST MOISTURE
IN THE FORECAST AREA REMAINS THE NORTHERN HALF OF UTAH AND IN
SOUTHWEST WYOMING...WITH A SOLID BAND OF PRECIPITATION CONTINUING
ALONG THE WASATCH FRONT...WASATCH RANGE...AND UINTA COUNTY
WYOMING. SNOW LEVELS THUS FAR HAVE BEEN ABOUT AS EXPECTED...WITH
SNOW REPORTED AS LOW AS ABOUT 6000 FT...AND A RAIN/SNOW MIX REPORTED
AS LOW AS ABOUT 4500 FT AS OF 16Z.
PRECIPITATION WILL BEGIN TO TAPER OFF THIS AFTERNOON AND EVENING
AS THE SYSTEM BEGINS TO PULL AWAY FROM THE AREA. HOWEVER...WITH
WARM LAKE TEMPERATURES AND 500 MB TEMPERATURES AS LOW AS -26
CELSIUS ABOVE NORTHERN UTAH...LAKE EFFECT SHOWERS COULD FORM IN
THE OVERNIGHT HOURS...ALLOWING PRECIPITATION TO CONTINUE INTO THE
MORNING HOURS ALONG THE SOUTHEASTERN SHORES OF THE GREAT SALT
LAKE.
HAVE UPDATED THE FORECAST THIS MORNING TO LOWER MAXIMUM
TEMPERATURES FOR TODAY AND TO MAKE THE AFTERNOON HOURLY
TEMPERATURES STEADY OR FALLING IN MOST AREAS...AS AFTERNOON TEMPS
ARE NOT LIKELY TO RECOVER GREATLY...WITH COLD AIR CONTINUING TO
POUR INTO THE AREA AND CONTINUING OVERCAST SKIES IN THE NORTH.
OTHERWISE...THE CURRENT FORECAST LOOKS GOOD AND NO FURTHER UPDATES
ARE ANTICIPATED FOR THIS MORNING.
&&
.AVIATION...THE COLD UPPER LEVEL TROUGH SQUARELY OVER UTAH THIS
MORNING WILL KEEP A VERY COLD/MOIST AIRMASS ACROSS THE KSLC TERMINAL
TODAY. FREQUENT MVFR CONDITIONS EXPECTED...WITH OCCASIONAL IFR IN
HEAVIER PRECIPITATIONS THROUGH THIS MORNING. CONDITIONS WILL SLOWLY
IMPROVE LATE THIS AFTERNOON/EVENING...THOUGH CEILING WILL GENERALLY
REMAIN BETWEEN 4 AND 6KFT UNTIL AROUND 06Z.
&&
.FIRE WEATHER...THAT STRONG COLD FRONT THAT BLASTED THROUGH UTAH
OVERNIGHT HAS ADVANCED TO NEAR THE COLORADO BORDER AT MID-MORNING.
STRONG WINDS AND FAIRLY LOW HUMIDITY AHEAD OF THE FRONT WILL EXIT
THE SE UTAH FIRE DISTRICTS SHORTLY. HUMIDITIES OVER SE UTAH ARE
CURRENTLY A LITTLE TOO HIGH FOR CRITICAL FIRE CONDITIONS...BUT WITH
THE STRONG WINDS STILL THERE WILL LEAVE THE RED FLAG WARNING UP
UNTIL THE SCHEDULED EXPIRATION AT 1200. COLD/MOIST AIRMASS WILL
REMAIN IN PLACE OVER THE NORTH THROUGH THURSDAY...WITH COOL BUT DRY
CONDITIONS FOR SRN UTAH THROUGH THE END OF THE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL NOON THURSDAY FOR UTZ009.
FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR UTZ001-
UTZ012-UTZ013-UTZ014-UTZ016-UTZ020.
WY...NONE.
&&
PUBLIC...SCHOENING
FIRE WEATHER...CONGER
AVIATION...CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Sep 30, 4:15 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 AM MDT WED SEP 30 2009 UTZ001>016-019>021-517-518-WYZ021-011015- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 415 AM MDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT...RESULTING IN WIDESPREAD PRECIPITATION ACROSS NORTHERN AND CENTRAL UTAH. SNOW LEVELS WILL FALL TO AROUND 6000 FEET AND COULD BE LOCALLY LOWER. THIS STORM WILL BRING THE FIRST SIGNIFICANT SNOWFALL TO THE HIGH COUNTRY TODAY AND TONIGHT. TEMPERATURES WILL DROP DRAMATICALLY...RESULTING IN TEMPERATURES 30 TO 40 DEGREES COOLER THAN HIGHS ON MONDAY. FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE STATE WEDNESDAY NIGHT. AHEAD OF THE FRONT...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST UTAH INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM SYSTEM WILL EXIT THE AREA DURING THE DAY THURSDAY...ALLOWING A DRIER AND MORE STABLE AIRMASS TO DEVELOP FOR FRIDAY AND SATURDAY. ANOTHER COLD PACIFIC STORM SYSTEM MAY AFFECT THE REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:15 AM MDT | Freeze Watch | SLC | 10 hr | |
| Sep 30, 1:15 PM MDT | Freeze Warning | SLC | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.